I wanted to share my experience with hives just in case it helps someone else. I am very thankful that I was able to find the solution to my hives. I had taken the full dosage of ibuprofen for about 6 days to treat some nerve pain in my back (from some exercise I did without being stretched) and about 24 hours after I took my last dose of ibuprofen, I began breaking out in hives—very itchy hives. In fact, I tore myself up with the scratching. I would break out mostly in the evenings after I ate supper. During the day, the hives would fade, but I still had itching in parts of my body.
Thinking that it was an allergic response to something I was eating, I was concerned that I would get caught up in a lot of expensive testing if I went to a doctor, so I was determined to find the cause on my own. I am not suggesting that a person not go to a doctor, I have never been allergic to anything before all this happened. I began to search on the internet and that’s when I found this site. In some of the postings here, I noticed that someone talked about Candida (or more properly Candidiasis; an infection from yeast). When I went to web sites to read up on it, I was a little suspicious because they are trying to sell you their supplements. Even though I tested a low positive for Candida when I took their online questionnaires.
My symptoms were hives and itching. Several times a day, I would experience slight shortness of breath and slight dizziness. After breaking out for a couple of months, I began to have pain in my bladder that I had never had before, and my post nasal drip was worse than usual. In the evening itching would start under my arms, then hives would appear. Then my waist and torso and butt and thighs would break out. On occasion, hives would form on my face and lips. After taking a look at the yeast eradication diet (there is a free listing of foods to eat at www.wholeapproach.com), I thought that it couldn’t do any harm and I may then be able to pinpoint the offending food(s). So, I went on the diet for two weeks. As soon as I cut out sugar, gluten, dairy, and yeast, etc., the hives and itching were worse for about 4 days. However, the shortness of breath, dizziness, and bladder pain completely went away within a week and never came back. My post nasal drip was better too. I did the diet without taking any supplements. The hives and itching were improved, but did not go away.
Then I went off the diet and went on vacation. Right before vacation, I found a book called “Gut Solutions: Natural Solutions To Your Digestive Problems”, by Brenda Watson, N.D. and Leonard Smith, M.D. The book had some good information on Candidiasis and detailed treatment for the problem. When I came back from vacation, the hives were just about as bad as before. So, I went back on the yeast eradication diet, but this time I bought the supplements suggested in the “Gut Solutions” book. I took Olive Leaf (an anti fungal) to kill off the yeast, Digestive Enzymes and a Probiotic to build good intestinal flora. I also took L-Glutamine and Glucosamine to repair my intestinal wall. I took a vitamin/mineral supplement, but not every day. From this book, I also learned some major factors that lead to this condition are, a high sugar diet, a high alcohol diet, and /or taking a long course of antibiotics.
I followed the diet for 21 days and took the supplements for 60 days, however, I was free of hives and itching within 10 days. The weight loss was fantastic. But the best thing is that as of this posting, I have been hive and itch-free for 4 months. It’s great to feel normal again! I would like to add that in reading some of the posting here, I am concerned with people who are taking medication that simply control the hives. Knowing that hives are a response to something going wrong in your body, I pray that each of you are able to find a solution to your hives.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?